Mrs. X asked:
Hello Doctor KT. A quick question… I had a contraceptive implant inserted into my arm 10 months ago. Since then, my menses has stopped coming. Is the blood not accumulating in my womb? Should I be worried?
My response: Hello ma’am.
The absence of menses is one of the effects of the implant.
So how does the implant work?
Basically, it interferes with the hormones that normally controls your menstrual cycle, thereby preventing you from ovulating (releasing an egg each month) and making the lining of your womb so thin that it won’t be able to support any pregnancy.
Since this lining (the endometrium) has become thin, there will be no menses and there will be no blood accumulating anywhere.
So no, you don’t need to worry!
PS: This process is reversed as soon as the implant is removed.
Do you have any other concerns about contraception/family planning? Drop a comment down below or join the conversation on my Facebook page.